Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 27, 2009, 2:23 AM CST for Grayson County, Ohio County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2009, 2:23 AM CST (08:23 UTC)
- Expired
- Feb 27, 2009, 3:00 AM CST
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Grayson County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 2:45 AM CST | TSTM WND DMG | Caneyville, KY | SEVERAL POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 270823
SVRLMK
KYC085-183-270900-
/O.NEW.KLMK.SV.W.0049.090227T0823Z-090227T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 AM CST FRI FEB 27 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEITCHFIELD...
* UNTIL 300 AM CST...
* AT 222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF LEITCHFIELD..AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEITCHFIELD BY 240 AM CST...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3757 8640 3757 8637 3758 8636 3759 8626
3740 8605 3738 8655 3740 8662 3737 8668
3756 8672
TIME...MOT...LOC 0824Z 267DEG 50KT 3744 8661
$$
MJ1 follow-up statement
000
WWUS53 KLMK 270834
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EST FRI FEB 27 2009
KYC183-270843-
/O.CAN.KLMK.SV.W.0049.000000T0000Z-090227T0900Z/
OHIO KY-
234 AM CST FRI FEB 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OHIO COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA.
MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS OHIO COUNTY FOR THE
NEXT HOUR OR TWO.
REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3756 8662 3756 8632 3759 8626 3740 8605
3738 8651 3739 8659
TIME...MOT...LOC 0833Z 267DEG 50KT 3745 8645
$$
KYC085-270900-
/O.CON.KLMK.SV.W.0049.000000T0000Z-090227T0900Z/
GRAYSON KY-
234 AM CST FRI FEB 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR GRAYSON COUNTY...
AT 231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILLWOOD...OR ABOUT 11 MILES WEST OF LEITCHFIELD...
MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEITCHFIELD BY 240 AM CST...
GRAYSON SPRINGS...PEONIA...CLARKSON AND MEREDITH BY 245 AM CST...
LAT...LON 3756 8662 3756 8632 3759 8626 3740 8605
3738 8651 3739 8659
TIME...MOT...LOC 0833Z 267DEG 50KT 3745 8645
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 1:48 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 27, 1:48 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 248 AM EST FRI FEB 27 2009 .SHORT TERM (TODAY AND TONIGHT)... IT LOOKS LIKE THE COLD FRONT AT 12Z WILL STRETCH ROUGHLY FROM NEW CASTLE TO HODGENVILLE TO BOWLING GREEN. SHOWERS...STORMS...WARM TEMPERATURES...AND STRONG SOUTHERLY WINDS WILL BE FOUND AHEAD OF THE FRONT. CLOUDY SKIES...BRISK WEST WINDS...AND FALLING TEMPERATURES WILL BE THE STORY BEHIND THE FRONT. THE FRONT WILL CONTINUE TO THE EAST AND SHOULD BE CLEAR OF THE AREA BY AROUND LUNCH TIME. THIS AFTERNOON WILL BE DRIER THAN THIS MORNING. BY EVENING ALL LOCATIONS SHOULD BE IN THE 40S WITH WEST TO NORTHWEST WINDS. TONIGHT SKIES MAY BRIEFLY BECOME PARTLY CLOUDY THIS EVENING BUT WILL THEN CLOUD BACK UP FOR MOST OF THE NIGHT. LOW PRESSURE SPINNING UP OVER THE WESTERN GULF STATES WILL STRIKE OUT TO THE NORTHEAST AND MAY SPREAD SOME VERY LIGHT RAIN OR A LIGHT RAIN/SNOW MIX INTO SOUTHERN KENTUCKY AFTER MIDNIGHT. LOWS WILL RANGE FROM THE UPPER 20S IN SOUTHERN INDIANA TO THE MIDDLE 30S IN SOUTHERN KENTUCKY. .LONG TERM (SATURDAY THROUGH THURSDAY)... ...SIGNIFICANT PRECIPITATION EVENT POSSIBLE SATURDAY AND SATURDAY WITH THE POSSIBILITY OF ACCUMULATING SNOWS ACROSS THE SOUTHEASTERN HALF OF THE LOUISVILLE CWA... SATURDAY THROUGH SUNDAY NIGHT... VERY COMPLICATED FORECAST SHAPING UP FOR THIS FORECAST PERIOD AS CLOSED UPPER LEVEL LOW DIVES SE TOWARD THE GULF STATES AND INDUCED SFC LOW CRUISES TO OUR SE AND THEN UP THE EASTERN U.S. COAST. SHORT-MED RANGE MODEL SOLUTIONS ARE COMING INTO BETTER AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN. STRONG H5 CLOSED LOW IS FCST TO DROP SE OUT OF THE PLAINS AND DOWN INTO THE GULF COAST STATES CARVING OUT A HUGE UPPER TROF OVER THE EASTERN U.S. AS THIS H5 LOW CRUISES SE...SFC CYCLOGENESIS WILL TAKE PLACE OVER THE SOUTHERN U.S. AND THEN MOVE NORTHEAST TOWARD THE COAST. THESE TWO SYSTEMS WILL HAVE THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION TO THE REGION WITH THE POSSIBILITY OF ACCUMULATING SNOWS. THE NAM AND EURO SOLUTIONS ARE PRETTY SIMILAR WITH THE SFC LOW TRACKS AND PRECIPITATION PATTERNS...BUT DIFFER ON THEIR THERMAL STRUCTURE. THE GFS HAS SHIFTED A BIT FURTHER SOUTH WITH ITS PRECIPITATION AND KEEPS BEST CHANCES OF PRECIP ACROSS FAR WEST KY...DOWN INTO TN AND INTO FAR SE KY. GIVEN THE DETERMINISTIC MODEL SOLUTIONS...HAVE GIVEN CAREFUL CONSIDERATION TO THE LATEST SREF AND GFS ENSEMBLES. THEIR SOLUTIONS ARE PRETTY SIMILAR TO THE OPERATIONAL MODELS AND YIELD A GENERAL AVERAGE IN THE OVERALL SOLUTIONS. THE ENSEMBLES CONTINUE TO TREND UPWARD WITH PRECIPITATION PROBABILITIES FOR THE SAT-SAT NIGHT TIME FRAME. THOUGH WILL LIKELY HAVE A SHARP GRADIENT IN POPS WITH THE LOWEST CHANCES IN OUR NORTHWEST HALF AND HIGHEST IN OUR SOUTHEASTERN HALF. OVERALL...FCST CONFIDENCE IS HIGH ON THE PRECIPITATION CHANCES...BUT PRECIPITATION TYPE IS A BIT MORE TOUGH TO NAIL DOWN. IN REGARDS TO THE THERMAL STRUCTURE OF THIS SYSTEM...THERE ARE STILL SOME KEY DIFFERENCES NOTED. THE NAM AND GFS...AS WELL AS THEIR ENSEMBLES ARE COOLER THAN THE EURO SOLUTIONS. THE GFS ENSEMBLES STILL SHOW LOW-LEVEL 850MB NE WIND ANOMALIES WHICH TYPICALLY HELP KEEP BOUNDARY LAYER TEMPS DOWN. THE ANOMALIES IN BOTH THE GFS ENSEMBLES AND SREF HAVE INCREASED SLIGHTLY SUPPORTING THE OVERALL COLDER SOLNS OF THE OP GFS/NAM. ENSEMBLE PLUME DATA THOUGH SHOW TWO DISTINCT CAMPS...HALF OF THE INDIVIDUAL MEMBERS SHOW A WINTRY MIX AND RAIN...WITH THE OTHER HALF OF THE MEMBERS SHOWING ALL SNOW. WHILE IT SEEMS THE MODELS ARE CONVERGING ON A SFC TRACK SOLUTION...THE THERMAL STRUCTURE AGREEMENT WITHIN THE MODELS IS STILL PRETTY WIDE. GIVEN THIS..STILL FEEL THAT THE NORTHERN SECTIONS OF THE FA WILL LIKELY REMAIN COLD ENOUGH FOR MOSTLY SNOW...THOUGH A WINTRY MIX CANT BE RULED OUT. FURTHER SOUTH ACROSS SOUTHERN KY...A RAIN/SNOW MIX APPEARS MORE LIKELY FOR SAT WITH A CHANGE OVER TO SNOW SATURDAY NIGHT. SNOW ACCUMULATION FORECASTS ARE ALSO QUESTIONABLE AT THIS TIME. THOUGH IT DOES APPEAR THAT THE BEST CHANCES OF SNOW ACCUMULATION ARE MAINLY ACROSS OUR SOUTHEASTERN HALF OF THE FA (MAINLY EAST OF A LINE FROM BOWLING GREEN TO FRANKFORT). AS TO THE DETAILS OF THE FCST...HAVE TRENDED THE FCST TO A BLEND OF THE OP NAM AND THE GFS ENSEMBLES AND SREF ENSEMBLES. THE FCST IS SIMILAR TO WHAT WE RAN WITH LAST NIGHT...BUT WITH INCREASED POPS FOR SAT AND SAT NIGHT. AS FOR PRECIPITATION TYPE...HAVE LEANED CLOSER TO THE NAM AND SREF HERE AND WILL KEEP MOSTLY SNOW ACROSS THE NORTHERN HALF OF THE FA SAT AND A RAIN/SNOW MIX ACROSS THE SOUTH. PRECIPITATION SHOULD QUICKLY CHANGE OVER TO SNOW SAT NIGHT AND THEN DIMINISH BY SUNDAY MORNING AS FORCING LIFTS EAST AND NE OUT OF THE REGION. HIGHS FOR SAT SHOULD BE IN THE LOWER 30S IN THE NORTH AND MID 30S ACROSS THE SOUTH WITH TEMPS FALLING INTO LOWER TO MID 20S BY SUNDAY MORNING. FOR SUNDAY AND SUNDAY NIGHT...CLEARING SKIES ARE EXPECTED ON SUNDAY AS SFC CYCLONE MOVES NE AND AWAY FROM THE AREA WHILE DRIER AIR BUILDS INTO THE REGION FROM THE WEST. TEMPERATURES WILL BE RATHER TRICKY AS SUNSHINE LOOKS TO BE A GOOD BET...BUT TEMPS MAY BE MODULATED BY SNOW COVER ESPECIALLY IN THE EASTERN SECTIONS. HAVE LEANED CLOSE TO THE RAW GFS AND ENSEMBLES HERE. TEMPS SUN NIGHT COULD BE QUITE CHILLY IN AREAS THAT HAVE SNOW COVER...WITH LOWS IN THE LOWER 20S...BUT SOME MID AND UPPER TEENS ARE CERTAINLY POSSIBLE IF WE HAVE A SNOWPACK. MONDAY THROUGH THURSDAY... NO MAJOR CHANGES WERE MADE TO THIS PORTION OF THE FCST PD. DID HOWEVER LOWER TEMPS IN THE EAST AND SOUTHEAST A BIT GIVEN THE DECENT SHOT OF SNOW COVER. AS SFC HIGH DRIFTS TO OUR EAST...RETURN FLOW REGIME WILL SET UP WITH INCREASING SOUTHERLY WIND FLOW AND A MODERATION IN TEMPERATURES. DID NOT MAKE ANY WHOLESALE CHANGES TO TEMPS IN THE TUE-THUR TIME FRAME. && .AVIATION (06Z TAFS)... A POWERFUL LOW LEVEL JET WILL CREATE LLWS PROBLEMS FOR AIRCRAFT AT ALL THREE TAF SITES DURING THE OVERNIGHT HOURS...AND INDEED WE HAVE ALREADY RECEIVED PILOT REPORTS OF OPERATIONALLY SIGNIFICANT SHEAR OVER LOUISVILLE. STRONG WINDS WILL ALSO CONTINUE AT THE SURFACE OUT OF THE SOUTH. THESE WINDS ARE AHEAD OF AN APPROACHING STORM SYSTEM THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATE TONIGHT INTO THE EARLY MORNING HOURS. THE BEST CHANCE FOR THUNDER WILL BE WITHIN ABOUT THREE HOURS AHEAD OF FROPA. THE COLD FRONT IS CURRENTLY TIMED TO PASS THROUGH LOUISVILLE AROUND 11Z...BOWLING GREEN ABOUT AN HOUR LATER...AND LEX BY 14Z. FROPA WILL END THE SHOWERS AND STORMS. MVFR CEILINGS ARE EXPECTED TO PREVAIL THROUGH AT LEAST THE MORNING HOURS BEHIND THE FRONT. WE MAY BEGIN TO SEE SOME BREAKS IN THE CLOUDCOVER THIS AFTERNOON...ESPECIALLY AT BWG. FROPA WILL SWITCH WINDS AROUND TO THE WEST. WINDS WILL BE TRICKY DURING THIS ENTIRE TAF PERIOD ACTUALLY...WITH THE STRONG AND GUSTY SOUTHERLY SURFACE WINDS AND LLWS TONIGHT...THE ABRUPT WIND SHIFT TO WESTERLY WINDS WITH FROPA...AND THEN THE WINDS GRADUALLY PIVOTING TO THE NORTHWEST...NORTH...AND POSSIBLY EVEN NORTHEAST BY THIS EVENING AS STRONG LOW PRESSURE SHOOTS OFF INTO CANADA AND STRONG HIGH PRESSURE SINKS SOUTH INTO THE UPPER MISSISSIPPI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && WEATHER.GOV/LOUISVILLE SHORT TERM...13 LONG TERM....MJ AVIATION.....13
Hazardous weather outlook, Feb 26, 8:20 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 920 PM EST THU FEB 26 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 920 PM EST THU FEB 26 2009 /820 PM CST THU FEB 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO OUR REGION...MAINLY AFTER MIDNIGHT. IN ADDITION TO DANGEROUS LIGHTNING ...THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH...SMALL PEA SIZED HAIL AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA EARLY FRIDAY AS A COLD FRONT CONTINUES TO PUSH THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS AND LIGHTNING. THE LATEST WEATHER DATA INDICATE THAT A LARGE STORM SYSTEM WILL FORM OVER THE SOUTHEASTERN UNITED STATES AND THEN MOVE UP THE EASTERN SEABOARD THIS WEEKEND. WHILE THE EXACT TRACK OF THIS SYSTEM IS STILL IN QUESTION...IT IS EXPECTED TO BRING A ROUND OF RAIN AND SNOW TO THE AREA. FUTURE FORECASTS SHOULD BE MONITORED CLOSELY AS A SLIGHT SHIFT IN THE TRACK OF THIS SYSTEM COULD RESULT IN BIGGER CHANGES IN PRECIPITATION AMOUNT AND TYPE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DK
In the hours before
Special weather statement, Feb 27, 12:45 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 145 AM EST FRI FEB 27 2009 INZ076-077-083-084-270745- CRAWFORD-DUBOIS-ORANGE-WASHINGTON- 145 AM EST FRI FEB 27 2009 ...LINE OF STRONG THUNDERSTORMS TO AFFECT CRAWFORD...DUBOIS...ORANGE AND WASHINGTON COUNTIES... AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTHEAST OF PAOLI TO 16 MILES WEST OF JASPER TO 33 MILES NORTHWEST OF ROCKPORT...MOVING EAST AT 55 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 45 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR JASPER BY 205 AM EST. NEAR PAOLI BY 225 AM EST. NEAR SALEM BY 245 AM EST. THESE STORMS WILL ALSO BE... NEAR WEST BADEN SPRINGS BY 200 AM EST. NEAR FERDINAND BY 215 AM EST. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. 13
Special weather statement, Feb 27, 1:25 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 225 AM EST FRI FEB 27 2009 INZ076>079-083-084-089>092-KYZ023-270830- CLARK-CRAWFORD-DUBOIS-FLOYD-HANCOCK-HARRISON-JEFFERSON-ORANGE-PERRY- SCOTT-WASHINGTON- 225 AM EST FRI FEB 27 2009 ...LINE OF STRONG STORMS CROSSING SOUTHERN INDIANA...HEADING FOR NORTH CENTRAL KENTUCKY... AT 222 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTHWEST OF SCOTTSBURG TO 24 MILES WEST OF OWENSBORO...MOVING EAST AT 50 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS TO 45 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SALEM BY 230 AM EST. NEAR ENGLISH BY 240 AM EST. NEAR SCOTTSBURG BY 245 AM EST. NEAR TELL CITY BY 210 AM CST. TORRENTIAL RAINFALL WILL OCCUR. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. 13
Special weather statement, Feb 27, 2:01 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 301 AM EST FRI FEB 27 2009 INZ077>079-084-089>092-KYZ023>027-030>033-061-071-270900- BRECKINRIDGE-BUTLER-CLARK-CRAWFORD-FLOYD-GRAYSON-HANCOCK-HARRISON- HENRY-JEFFERSON-MEADE-OHIO-OLDHAM-PERRY-SCOTT-TRIMBLE-WARREN- WASHINGTON- 301 AM EST FRI FEB 27 2009 ...LINE OF STRONG THUNDERSTORMS MOVING FROM SOUTHERN AND WESTERN KENTUCKY INTO CENTRAL KENTUCKY... AT 259 AM EST /159 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTHEAST OF MADISON TO 7 MILES SOUTHWEST OF HAWESVILLE TO CENTRAL CITY...MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN ...AND GUSTY WINDS TO 45 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MADISON BY 310 AM EST. NEAR CORYDON BY 315 AM EST. NEAR NEW ALBANY BY 330 AM EST. NEAR MORGANTOWN BY 235 AM CST. NEAR DOWNTOWN LOUISVILLE BY 340 AM EST. TORRENTIAL RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:45 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Henry, Jefferson, Larue, Meade and 4 more | 45 min |
| Feb 27, 3:19 AM CST | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more | 41 min |
| Feb 27, 3:36 AM CST | Severe Thunderstorm Warning | LMK | Harrison, Scott | 39 min |
| Feb 27, 3:47 AM CST | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Jessamine, Scott | 43 min |
| Feb 27, 4:04 AM CST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Metcalfe, Monroe, Simpson and 1 more | 41 min |
| Feb 27, 4:14 AM CST | Severe Thunderstorm Warning | LMK | Clark, Madison | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.